WHATSAPP SUPPORT

Important Links

Syndol 400

£224.00

Add to Cart:

Syndol Pain Relief Tablets

For relief of acute, mild to moderate pain.

Important Shipping Info:

Packaging: Product Packaging
Air Mail: Delivered in 14 - 28 working days (Once off free replacement if not received in 28 working days).
Courier: Delivered in 2 to 5 working days (Once off free replacement if not received in 10 working days). *Courier fees only cover 2x units. Any order over this will be charged a second courier fee of £10. We apologise for this but we are not allowed to send more than two units per parcel.
Guarantee: Any shipment not received within 10 working/office days will be replaced free of charge.
Note: We cannot accept responsibility for incorrect Contact Information given to us. Please ensure correct number for Courier Deliveries.

Our Syndols Syndols in their South African packaging

Dear customers, please be aware that the syndols we provide are the original syndols that you have always used. The only difference between ours and the ones that use to be available in the UK is the packaging. As we have stated before, we source our product from South Afica and their packaging is different. But the ingredients are the same.


Syndol Composition:

Each Tablet Contains:
Codeine Phosphate 10 mg
Doxylamine Succinate 5 mg
Paracetamol 450 mg
Caffine 30 mg

More About Syndol

Syndol caplets contain four active ingredients, paracetamol, codeine phosphate, doxylamine succinate and caffeine.

Paracetamol is a simple painkilling medicine used to relieve mild to moderate pain. Despite its widespread use for over 100 years, we still don't fully understand how paracetamol works to relieve pain. However, it is now thought that it works by reducing the production of prostaglandins in the brain and spinal cord.

The body produces prostaglandins in response to injury and certain diseases. One of the effects of prostaglandins is to sensitise nerve endings, causing pain (presumably to prevent us from causing further harm to the area). As paracetamol reduces the production of these nerve sensitising prostaglandins it is thought it may increase our pain threshold, so that although the cause of the pain remains, we don't feel it as much.

Codeine phosphate is a slightly stronger painkiller known as an opioid. Opioid painkillers work by mimicking the action of naturally occurring pain-reducing chemicals called endorphins. Endorphins are found in the brain and spinal cord and reduce pain by combining with opioid receptors. Codeine mimicks the action of natural endorphins by combining with the opioid receptors in the brain and spinal cord. This blocks the transmission of pain signals sent by the nerves to the brain. Therefore, even though the cause of the pain may remain, less pain is actually felt.

Caffeine is a weak stimulant. It is claimed that caffeine may enhance the painkilling effects of paracetamol and codeine.

Doxylamine is a type of medicine called a sedating antihistamine. It is included in Syndol not so much for its antihistamine effect, as for its sedative effect. Doxylamine is known as a sedating antihistamine because it enters the brain, where it causes drowsiness. This feature can be useful if the pain is preventing restful sleep.

What is Syndol used for

Short-term (up to three days) relief of acute, mild to moderate pain such as headache, migraine, nerve pain (neuralgia), toothache, period pain muscular and rheumatic aches and pains, and pain following surgical or dental procedures. Syndol should only be used if the pain has not been relieved by paracetamol, ibuprofen or aspirin alone.

How do I take Syndol

  • Syndol caplets can be taken either with or without food.
  • Adults aged 18 years and over can take one or two Syndol caplets every four to six hours as needed to relieve pain. However, do not take more than eight caplets in 24 hours.
  • Adolescents aged 12 to 18 years can take one or two Syndol caplets every six hours as needed to relieve pain. Do not take more than eight caplets in 24 hours.
  • Do not take more than the recommended dose.
  • Do not take Syndol for longer than three days without consulting your doctor. Taking codeine regularly for more than three days can lead to addiction to the medicine and withdrawal symptoms when you stop taking it.
  • Consult your doctor if your symptoms persist despite taking Syndol.

Warning

  • The information in this factsheet may differ from that found in the leaflet that is provided with the medicine. This is because this factsheet has been updated with the latest advice (released 28 June 2013) from the medicines watchdog, the MHRA, regarding the use of codeine in children. It follows a European safety review of the use of codeine in children. The product information leaflets for medicines affected by the advice will be updated in due course, but in the meantime if you are confused about any of our information, or want further advice, then you should talk to your pharmacist.
  • Syndol may cause drowsiness. You should not drive or operate machinery and avoid drinking alcohol while taking it.
  • You should avoid drinking excessive amounts of caffeine (eg coffee, tea, canned drinks such as cola) while taking Syndol, because this may increase the chance of experience caffeine-related side effects such as difficulty sleeping, anxiety, restlessness, irritability, palpitations or headaches.
  • Do not take Syndol with any other products that contain paracetamol. Many over-the-counter painkillers and cold and flu remedies contain paracetamol. It is important to check the ingredients of any medicines you buy without a prescription before taking them in combination with Syndol. Seek further advice from your pharmacist.
  • An overdose of paracetamol is dangerous and capable of causing serious damage to the liver and kidneys. You should never exceed the dose stated in the information leaflet supplied with Syndol. Immediate medical advice should be sought in the event of an overdose with Syndol, even if you feel well, because of the risk of delayed, serious liver damage.
  • Alcohol increases the risk of liver damage that can occur if an overdose of paracetamol is taken. The hazards of paracetamol overdose are greater in persistent heavy drinkers and in people with alcoholic liver disease.
  • Do not take Syndol for longer than three days without consulting your doctor. If Syndol is taken regularly for long periods of time, the body can become tolerant to it and it may become less effective at relieving pain. With prolonged use, the body may also become dependent on the codeine. As a result, when you then stop taking the medicine you may get withdrawal symptoms such as restlessness and irritability.
  • If you need to use Syndol for longer than three days you should consult your doctor or pharmacist for advice.
  • Taking a painkiller for headaches too often or for too long can actually make the headaches worse.
  • People can vary considerably in the way that their body metabolises codeine. For some people this may lead to an increased chance of getting side effects, such as reduced levels of consciousness; sleepiness; slow, shallow breathing; ‘pin-point’ pupils; lack of appetite; constipation; or nausea and vomiting. If you experience any of these you should stop using Syndol and get medical advice straight away.
  • For other people it may mean that the codeine is less effective, so if you find Syndol doesn't relieve your symptoms well enough you should consult your doctor or pharmacist.

Use Syndol with caution in

  • Elderly people.
  • Decreased kidney function.
  • Decreased liver function.
  • People with reduced lung function, eg due to asthma.
  • People with a condition called bronchiectasis, in which there is persistent widening of the airways as a result of lung disease, eg infection, inflammation, tumours or cystic fibrosis.
  • People with biliary tract disorders, eg: gallstones or recent surgery on the biliary tract.
  • People with acute abdominal conditions such as appendicitis.
  • People who have recently had surgery on the stomach, intestines or urinary tract.
  • People with constipation or potential for blockage in the gut.
  • People with inflammatory bowel disorders such as Crohn's disease or ulcerative colitis.
  • People who have difficulty passing urine, for example men with an enlarged prostate gland (prostatic hypertrophy).
  • People with an underactive thyroid gland (hypothyroidism).
  • People with underactive adrenal glands, eg Addison's disease.
  • People with low blood pressure (hypotension) or shock.
  • A condition involving abnormal muscle weakness called myasthenia gravis.
  • People with a history of convulsions or fits, eg epilepsy.
  • People with an irregular heartbeat (arrhythmia).
  • People with a history of drug abuse or dependence.

Not to be used in

  • Children under 12 years of age.
  • Relieving pain in children and adolescents under 18 years of age who have had surgery to remove their tonsils or adenoids (tonsillectomy or adenoidectomy or both) for obstructive sleep apnoea.
  • Codeine is not recommended for adolescents aged 12 to 18 years whose breathing might be compromised, including those with neuromuscular disorders; severe heart or lung conditions; upper airway or lung infections; multiple trauma; or who have had extensive surgical procedures.
  • People who are known to have a genetic variation of a liver enzyme called CYP2D6, which metabolises codeine into morphine (CYP2D6 ultra-rapid metabolisers). These people are more likely to experience side effects after taking codeine, because they convert more codeine into morphine than other people. See the warning section above.
  • People with very slow, shallow breathing (respiratory depression).
  • Chronic obstructive pulmonary disease (COPD).
  • People having an asthma attack.
  • Liver failure.
  • People with or at risk of paralysis or inactivity in the intestines that prevents material moving through the gut (paralytic ileus).
  • People with raised pressure inside the skull (intracranial pressure).
  • People with a head injury.
  • Breastfeeding.
  • Syndol caplets contain lactose and should not be taken by people with rare hereditary problems of galactose intolerance, the Lapp lactase deficiency or gluctose-galactose malabsorption.

Syndol should not be used if you are allergic to one or any of its ingredients. Please inform your doctor or pharmacist if you have previously experienced such an allergy.

If you feel you have experienced an allergic reaction, stop using Syndol and inform your doctor or pharmacist immediately.

Using Syndol in conjunction with Pregnancy and breastfeeding

Certain medicines should not be used during pregnancy or breastfeeding. However, other medicines may be safely used in pregnancy or breastfeeding providing the benefits to the mother outweigh the risks to the unborn baby. Always inform your doctor if you are pregnant or planning a pregnancy, before using any medicine.

  • Paracetamol and doxylamine are not known to be harmful when used during pregnancy. However, the safety of codeine has not been established. If codeine is used regularly in the third trimester it may cause withdrawal symptoms in the baby after birth. If used during labour it may cause breathing difficulties in the baby after birth. Caffeine should also be avoided as much as possible during pregnancy. For these reasons, Syndol should be avoided during pregnancy and labour, unless considered essential by your doctor, and then only if the expected benefit to the mother outweighs any potential risk to the baby. Seek medical advice from your doctor before using Syndol if you are pregnant.
  • Doxylamine may pass into breast milk, but its effects on a nursing infant are unknown. Paracetamol and codeine may pass into breast milk in amounts that are probably too small to be harmful in most people. However, because some people metabolise codeine in a slightly different way that can increase the risk of getting side effects from the medicine, it is recommended that women who are breastfeeding do not take codeine. It is impossible to predict which women and babies will metabolise codeine differently. Potential side effects in a nursing baby may include drowsiness or sedation, difficulty breastfeeding, vomiting, breathing difficulties and floppiness. If you are breastfeeding you should not take Syndol.

Label Warnings

  • Do not take more than two at any one time. Do not take more than eight in 24 hours.
  • Do not take Syndol with any other products containing paracetamol.
  • Syndol may cause drowsiness. If affected do not drive or operate machinery. Avoid alcoholic drink.

Syndol Side effects

Medicines and their possible side effects can affect individual people in different ways. The following are some of the side effects that are known to be associated with Syndol. Just because a side effect is stated here does not mean that all people using Syndol will experience that or any side effect.

  • Drowsiness.
  • Dizziness.
  • Constipation.
  • Nausea and vomiting.
  • Sweating.
  • Flushing.
  • Blurred vision.
  • Dry mouth.
  • Headache.
  • Confusion.
  • Difficulty passing urine.
  • Restlessness.
  • Skin rashes.
  • Dependence on the medicine if used regularly or for long periods of time (see warning section above).

The side effects listed above may not include all of the side effects reported by the medicine's manufacturer.

For more information about any other possible risks associated with Syndol, please read the information provided with the medicine or consult your doctor or pharmacist.

How can Syndol affect other medicines

If you are already taking any other medicines, including those bought without a prescription and herbal medicines, it is important to check with your doctor or pharmacist before you take Syndol. Similarly, check with your doctor or pharmacist before taking any new medicines while you are taking this one, to make sure that the combination is safe.

You should not take other medicines that contain paracetamol in combination with Syndol, as this can easily result in exceeding the maximum recommended daily dose of paracetamol. Many cold and flu remedies and over-the-counter painkillers contain paracetamol, so be sure to check the ingredients of any other medicines before taking them with this one.

Syndol should not be used by people who are currently taking a monoamine oxidase inhibitor (MAOI) or who have taken one of these medicines in the last 14 days. MAOIs include the antidepressants phenelzine, tranylcypromine, isocarboxazid and moclobemide and the anti-Parkinson's medicine selegiline.

There may be an increased risk of drowsiness if Syndol is taken with any of the following (which can also cause drowsiness):

  • Antipsychotics, eg haloperidol.
  • Barbiturates, eg phenobarbital, amobarbital.
  • Benzodiazepines, eg diazepam, temazepam.
  • Other opioids, eg morphine, dihydrocodeine, tramadol.
  • Other sedating antihistamines, eg chlorphenamine, promethazine, triprolidine, hydroxyzine (some of these may be found in non-prescription cough and cold or hayfever remedies).
  • Sleeping tablets, eg zopiclone.
  • Tricyclic antidepressants, eg amitriptyline.

 

Syndol can reduce the muscular activity in the gut and so may oppose the effect of the following medicines on the gut:

  • Domperidone.
  • Metoclopramide.

 

There may be an increased risk of side effects such as constipation, dry mouth and blurred vision if Syndol is taken with antimuscarinic medicines that can cause these type of side effects, such as the following:

  • Antimuscarinic medicines for Parkinson's symptoms, eg procyclidine, orphenadrine, trihexiphenidyl.
  • Antimuscarinic medicines for urinary incontinence, eg oxybutynin, flavoxate, tolterodine, propiverine, trospium.
  • Antispasmodics, eg atropine, hyoscine.

 

There is a risk of severe constipation if Syndol is used with antimotility medicines for diarrhoea, such as loperamide.

Quinidine reduces the painkilling effect of codeine.

Rifampicin and ritonavir may also reduce the effects of codeine.

Cholestyramine reduces the absorption of paracetamol from the gut. It should not be taken within an hour of taking paracetamol or the effect of the paracetamol will be reduced.

Long-term or regular use of paracetamol may increase the anti-blood-clotting effect of warfarin and other anticoagulant medicines, leading to an increased risk of bleeding. This effect does not occur with occasional pain-killing doses. If you are taking an anticoagulant medicine and you are also taking paracetamol regularly, your blood clotting time (INR) should be regularly monitored. Other medicines containing the same active ingredients.

There are currently no other medicines available in the UK that contain this combination of active ingredients.


  • Manufactured by: Adcock Ingram

This product was added to our catalog on Wednesday 16 July, 2014.

Customers who bought this product also purchased...





Leave a Review

Cards Accepted

VisaMasterCardAmerican Express

DHL Courier

Who's Online

There currently are 4 guests online.